Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 89, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Mar 15, 2000, 6:47 PM CST for Kay County, Oklahoma. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Mar 15, 2000, 6:47 PM CST (00:47 UTC)
- Expired
- Mar 15, 2000, 7:45 PM CST
- In force
- 58 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Kay County, OK
The radar
The Wichita radar (KICT), 82 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 15, 7:20 PM CST | Thunderstorm Wind | Braman, OK | Power lines were downed. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 15, 3:00 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 0.8 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 316 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1549 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 160048 SVROKC OKC071-160145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 647 PM CST WED MAR 15 2000 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KAY COUNTY IN NORTHERN OKLAHOMA * UNTIL 745 PM CST * AT 647 PM CST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER BRAMAN...MOVING EAST AT 20 MPH. * LOCATIONS IN THE WARNING INCLUDE BRAMAN...CHILOCCO...KILDARE AND NEWKIRK * SPOTTERS REPORTED POWER LINES DOWN JUST NORTHWEST OF THE CITY OF BRAMAN IN WESTERN KAY COUNTY. HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS TO AT LEAST 60 MPH ARE LIKELY. LAT...LON 3703 9741 3685 9743 3677 9688 3702 9685 $$ DLF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 3:42 PM CST, 3 hours 5 minutes earlier.
Area forecast discussion, Mar 15, 3:42 PM CST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 342 PM CST WED MAR 15 2000 NEXT 24 HR OR SO WILL BE INTERESTING, TO SAY THE LEAST. SEVERE T-STORM POTENTIAL WILL CONTINUE INTO THIS EVENING WITH CAPES AROUND 2000 J/KG, FAVORABLE SHEAR, AND LOW WET BULB ZERO HEIGHTS ALONG AND AHEAD OF STRONG COLD FRONT. IMPRESSIVE LATE SEASON ARCTIC AIR MASS WILL BRING AN ABRUPT END TO TODAYS SPRINGLIKE TEMPS, WITH TEMPS ON THU 30-40 DEGS LOWER THAN THOSE OF TODAY. CHANGEOVER TO SNOW LIKELY BEGINNING IN FAR NW LATE TONIGHT AND ACROSS MUCH OF NW QUARTER OF AREA ON THU. PRECIP TYPE PARAMETERS FROM MODELS HAVE BACKED OFF SLIGHTLY ON SE-WARD EXTENT OF ANY CHANGEOVER, BUT CONSIDERING STRENGTH OF THE LOW LEVEL COLD AIR SOURCE MOVING IN, STILL COULD SEE A POSSIBLE MIX ON THU AS FAR S AND E AS OKC AND SPS. WITH POLAR AIR MOVING S AND IMPRESSIVE LOW LEVEL MOISTURE MOVING N TO MEET IT, MOST ANYTHING IS POSSIBLE TONIGHT AND THU. AMOUNT OF MOISTURE IS COMING MORE INTO QUESTION FOR OUR AREA, AS THE LEAD SYSTEM MOVING OUT OF TX WILL LIKELY SWEEP MUCH OF THE RICH MOISTURE INTO THE EASTERN STATES. HOWEVER, MOISTURE CURRENTLY IN PLACE IS CONSIDERED MORE THAN SUFFICIENT TO PRODUCE SOME SUBSTANTIAL PRECIP AHEAD OF THE UPPER SYSTEM. WE WILL MAINTAIN STATUS QUO ON WINTER STORM WATCH IN NW ZONES, MAINLY FOR THU. AS FOR UPPER SYSTEM DIGGING INTO CENTRAL ROCKIES, PREFER SLOWER MOVEMENT INITIALLY WHICH WILL LEAD TO POPS BEING EXTENDED INTO THU EVENING MOST AREAS, AND INTO EARLY FRI IN THE SE. HOWEVER, SYSTEM SHOULD BEGIN TO ACCELERATE OUT OF AREA BY FRI IN RESPONSE TO NEXT UPSTREAM SYSTEM. FOR DAYS 3-5, WILL BASICALLY DEFER TO HPC GUIDANCE AS THERE IS LITTLE TIME LEFT TO THOROUGHLY EXAMINE THE PLETHORA OF MEDIUM RANGE SCENARIOS. WE WILL KEEP SLIGHT CHANCE POPS IN FOR SAT WITH NEXT SYSTEM, WHICH NOW LOOKS A BIT MORE PROGRESSIVE ON TODAYS AVN THAN IT DID ON LAST NIGHTS MRF. DRY SUN, THEN ANOTHER CHANCE OF SHRA/TSRA MON AS ECMWF AND UKMET IN REASONABLE AGREEMENT ON NEXT FULL LAT TROF SETTING UP TO OUR W. MARCH MADNESS AT ITS BEST, AND TIMING COULD NOT BE BETTER. FCSTID = 24 OKC 38 40 27 49 / 60 80 50 10 HBR 36 40 25 49 / 60 80 40 10 SPS 40 42 32 51 / 50 80 50 10 GAG 29 32 18 41 / 80 90 20 10 PNC 35 38 25 47 / 70 80 40 10 DUA 47 48 35 52 / 40 80 70 30 .OUN... OK...WINTER STORM WATCH FOR \LATE TONIGHT AND THURSDAY ZONES OKZ004>005...OKZ009>010. WINTER STORM WATCH FOR THURSDAY ZONES OKZ006-007-011-014-015. TX...NONE.
In the hours before
Local storm report, Mar 15, 3:23 PM CST, 3 hours 24 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
323 PM CST WED MAR 15 2000
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0320 PM 2 NW ALVA OK 0.75 INCH HAIL.
03/15/00 WOODS REPORTED BY PUBLIC.
TLLocal storm report, Mar 15, 3:50 PM CST, 2 hours 57 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
350 PM CST WED MAR 15 2000
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0345 PM BURLINGTON OK 0.75 INCH HAIL.
03/15/00 ALFALFA REPORTED BY PUBLIC.
TLLocal storm report, Mar 15, 4:00 PM CST, 2 hours 47 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
400 PM CST WED MAR 15 2000
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0358 PM 2 W BURLINGTON OK 1.25 INCH HAIL.
03/15/00 ALFALFA REPORTED BY PUBLIC.
TLLocal storm report, Mar 15, 4:25 PM CST, 2 hours 22 minutes before
WWUS30 KOKC 152203
LSROKC
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
425 PM CST WED MAR 15 2000
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0420 PM 10 SE MUTUAL OK 0.75 INCH HAIL.
03/15/00 WOODWARD REPORTED BY COOP.
0420 PM DRIFTWOOD OK 1.00 INCH HAIL
03/15/00 ALFALFA REPORTED BY SPOTTER.
TLThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 6:19 PM CST | Tornado Warning | OUN | Custer | 26 min |
| Mar 15, 6:34 PM CST | Severe Thunderstorm Warning | OUN | Garfield, Grant | 41 min |
| Mar 15, 6:42 PM CST | Severe Thunderstorm Warning | OUN | Beckham, Custer, Washita | 63 min |
| Mar 15, 7:16 PM CST | Severe Thunderstorm Warning | OUN | Grant | 29 min |
| Mar 15, 7:37 PM CST | Severe Thunderstorm Warning | OUN | Washita | 53 min |
| Mar 15, 7:55 PM CST | Severe Thunderstorm Warning | OUN | Major, Woodward | 35 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.